Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 27, 2011, 7:51 PM EDT for 4 counties in Kentucky. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 7:51 PM EDT (23:51 UTC)
- Expired
- Apr 28, 2011, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:30 PM EDT | FLASH FLOOD | 2 Ne Hightop, KY | HIGHWAY 192 WAS CLOSED DUE TO 4 FEET OF WATER STANDING ON THE ROAD. TRAFFIC WAS BEING REROUTED. |
| Apr 27, 10:05 PM EDT | FLASH FLOOD | 2 W Co Operative, KY | HIGHWAY 1363 CLOSED DUE TO HIGH WATER. |
| Apr 27, 11:30 PM EDT | FLASH FLOOD | 1 N Woodbine, KY | HIGHWAY 26 WAS CLOSED AT CORBIN BYPASS JUNCTION DUE TO HIGH WATER. |
| Apr 27, 11:30 PM EDT | FLASH FLOOD | 1 Sse Woodbine, KY | MEADOW CREEK ROAD CLOSED NEAR WOODBINE FIRE DEPARTMENT DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WGUS53 KJKL 272351
FFWJKL
KYC121-125-147-235-280600-
/O.NEW.KJKL.FF.W.0012.110427T2351Z-110428T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 200 AM EDT THURSDAY
* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
LONDON...WHITLEY CITY...BALDROCK...BARK CAMP...BARTON...BERTHA
STATION...BEULAH HEIGHTS...BLACKWATER...BLUE HERON...BOUNTY...CANE
CREEK...CLIO...CO-OPERATIVE...CORBIN...CUMBERLAND FALLS S.P....
DEERING...DORTHAE...DUCKRUN...FABER...FARISTON...GIBBS...GOLDBUG...
GRAY...GREAT MEADOWS CAMPSITES...GREENWOOD...GROVE...HIGHTOP...
HOLLY BAY REC. AREA...HONEYBEE AND HUXLEY.
MUCH OF THE WARNING AREA HAS RECEIVED 1 TO 2 INCHES OF RAIN TODAY AS
OF 7:45 PM. ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH
FLOODING THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3660 8480 3676 8468 3681 8460 3686 8460
3688 8458 3695 8443 3696 8437 3698 8436
3700 8432 3702 8432 3715 8406 3714 8394
3712 8393 3712 8389 3706 8389 3704 8384
3660 8443
$$
HAL2 follow-up statements
377
WGUS73 KJKL 280304
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1104 PM EDT WED APR 27 2011
KYC121-125-147-235-280600-
/O.CON.KJKL.FF.W.0012.000000T0000Z-110428T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
1104 PM EDT WED APR 27 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCCREARY...NORTHWESTERN
WHITLEY...NORTHWESTERN KNOX AND SOUTHERN LAUREL COUNTIES UNTIL 200 AM
EDT...
AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL WERE EXITING TO THE EAST.
HOWEVER...RAINFALL OF 1.5 TO 2 INCHES HAS OCCURRED OVER MUCH OF THE
WARNING AREA THIS EVENING...AND RUNOFF FROM THIS RAINFALL STILL
POSES A RISK OF FLASH FLOODING.
SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
LONDON...WHITLEY CITY...BALDROCK...BARK CAMP...BARTON...BERTHA
STATION...BEULAH HEIGHTS...BLACKWATER...BLUE HERON...BOUNTY...
CANE CREEK...CLIO...CO-OPERATIVE...CORBIN...CUMBERLAND FALLS S.P....
DEERING...DORTHAE...DUCKRUN...FABER...FARISTON...GIBBS...GRAY...
GREAT MEADOWS CAMPSITES...GREENWOOD...GROVE...HIGHTOP...
HOLLY BAY RECREATION AREA...HONEYBEE...HUXLEY...AND KEAVY.
AT 1030 PM THE 911 OFFICE IN LAUREL COUNTY REPORTED THAT
HIGHWAY 192 ABOUT 2 MILES NORTHEAST OF HIGHTOP REMAINED CLOSED DUE
TO HIGH WATER. TRAFFIC WAS BEING REROUTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3660 8480 3676 8468 3681 8460 3686 8460
3688 8458 3695 8443 3696 8437 3698 8436
3700 8432 3702 8432 3715 8406 3714 8394
3712 8393 3712 8389 3706 8389 3704 8384
3660 8443
$$
HAL729
WGUS73 KJKL 280603
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 AM EDT THU APR 28 2011
KYC121-125-147-235-280615-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-110428T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
203 AM EDT THU APR 28 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCCREARY...
NORTHWESTERN WHITLEY...NORTHWESTERN KNOX AND SOUTHERN LAUREL COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
QUICK RISES ALONG CREEKS HAVE SUBSIDED ACROSS THE AREA...ENDING THE
FLASH FLOOD THREAT...HOWEVER CREEKS WILL CONTINUE TO OVERFLOW THEIR
BANKS IN PLACES ACROSS THE AREA FOR THE REST OF THE OVERNIGHT
HOURS...AND AN AREAL FLOOD WARNING HAS BEEN ISSUED.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3660 8480 3676 8468 3681 8460 3686 8460
3688 8458 3695 8443 3696 8437 3698 8436
3700 8432 3702 8432 3715 8406 3714 8394
3712 8393 3712 8389 3706 8389 3704 8384
3660 8443
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 7:47 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 27, 7:47 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 747 PM EDT WED APR 27 2011 .SHORT TERM ZFP WAS UPDATED FOR TORNADO WATCH 239. INCREASING LOW LEVEL JET IS LEADING TO ENOUGH INSTABILITY THAT WHEN COMBINED WITH INCREASING WIND FIELDS AS SFC LOW TRACKS THROUGH THE OH VALLEY AND BACKING SFC WINDS... SHEAR AND INSTABILITY COMBINATION WILL BE FAVORABLE FOR LINES OR BOW ECHOES AND DISCRETE SUPERCELLS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL AS DAMAGING WINDS. THE HIGHEST THREAT FOR ANY TORNADOES OVER THE NEXT COUPLE OF HOURS IS ACROSS THE SOUTHWESTERN PORTIONS OF THE CWA NEAR THE TN BORDER. IN ADDITION...TRAINING OF CELLS WILL NEED TO BE MONITORED. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY/ 18Z SFC ANALYSIS SHOWS THE NEXT LOW CENTER DEEPENING OVER ARKANSAS AND WESTERN TENNESSEE. SEVERAL CLUSTERS OF STORMS ARE ASSOCIATED WITH THIS FEATURE WITH THE LEAD ONE BRUSHING UP INTO EAST KENTUCKY AS A SWATH OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS. JUST TO THE SOUTH OF THIS FIRST WAVE THE STORM CELLS ARE MORE DISCRETE AND THEREFORE PRONE TO BECOME STRONG/SEVERE. ADDITIONAL STORMS ARE NOTED FURTHER WEST OVER SOUTHEAST MISSOURI. AHEAD OF THE SYSTEM MOVING IN CURRENTLY...SOME CLEARING AND A ONLY GLANCING BLOW FROM THE MORNING/S STORMS HAVE ALLOWED SOME INSTABILITY TO BUILD AS TEMPERATURES PEAK IN THE LOWER 80S...WHILE DEWPOINTS ARE IN THE MID 50S IN THE EAST TO THE LOWER 60S OVER THE CUMBERLAND VALLEY. THE CURRENT MOSAIC RADAR SHOWS A LINE OF ENHANCED CELLS PUSHING NORTH THROUGH EASTERN TENNESSEE...HEADING FOR THIS AREA OF MEDIOCRE INSTABILITY. THIS LIKELY REPRESENTS THE NEXT THREAT FOR SEVERE WEATHER LATE THIS AFTERNOON WITH A GREATER CONCERN ARISING LATER IN THE EVENING WHEN THE CURRENT...MORE STRATIFORM...BATCH OF PCPN TO THE WEST DISSIPATES OR PUSHES FURTHER NORTHEAST INTO THE CWA. WITH THE EVENT NOW UPON US...THE MODELS ARE IN REASONABLY GOOD AGREEMENT ALOFT AS A SHARP...NEGATIVELY TILTED...TROUGH SCRAPES THROUGH THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE CORE OF ITS ENERGY WILL ROTATE QUICKLY NORTH TO THE GREAT LAKES BY THURSDAY MORNING WITH A SECONDARY UPPER LOW PIVOTING SOUTH THROUGH THE SOUTHERN OHIO VALLEY. THIS LATTER LOW WILL FORM THE BASE OF A LARGER TROUGH THAT WILL MOVE THROUGH THE NORTHEAST QUARTER OF THE NATION LATER THURSDAY AND THROUGH FRIDAY. ALTHOUGH THERE ARE SOME TIMING DIFFERENCES AMONGST THE MODELS WITH THIS EVOLUTION...THEY ALL PAINT THE SAME PICTURE AND WILL LIKELY RESULT IN SIMILAR SENSIBLE WEATHER FOR EAST KENTUCKY. ACCORDINGLY...HAVE FOLLOWED A BLENDED SOLUTION WITH A LEAN TOWARD THE NAM12 FOR DYNAMIC SPECIFICS IN CONJUNCTION WITH THE CURRENT RADAR TRENDS AND THE OVERALL PCPN PATTERN FROM THE 00Z ECMWF. SENSIBLE WEATHER WILL FEATURE A COMPLICATED EVOLUTION TO THE HEAVY RAIN AND SEVERE THREAT THROUGH THE EVENING AND INTO THE FIRST PART OF THE NIGHT. INSTABILITY REMAINS THE MISSING INGREDIENT ATTM FOR STORMS ACROSS EAST KENTUCKY WHILE THE WIND PROFILE IS QUITE FAVORABLE FOR ROTATING UPDRAFTS AND DISCRETE CELLS. INSTABILITY IS ANTICIPATED TO BE ADVECTED INTO THE AREA FROM THE SOUTHWEST IN THE WAKE OR AS PART OF THIS LATEST BATCH OF RAIN MOVING NORTHEAST INTO THE CUMBERLAND VALLEY. ACCORDINGLY...THE ENTIRE CWA REMAINS UNDER A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY THIS EVENING...WITH TORNADOES A DISTINCT POSSIBILITY. HAVE CONTINUED TO HIGHLIGHT THIS THREAT IN ALL PRODUCTS AND THE WX GRIDS. WOULD NOT BE SURPRISED TO SEE THE NEED FOR ANOTHER TORNADO WATCH THROUGH MUCH OF THE AREA WITHIN A COUPLE OF HOURS. ALL PERSONS IN EAST KENTUCKY NEED TO REMAIN WEATHER AWARE THROUGH THE EVENING FOR AN EXPECTED RAPIDLY CHANGING AND LIKELY DANGEROUS WEATHER SITUATION. HEAVY TO EXCESSIVE RAIN WILL ALSO BE A STRONG POSSIBILITY WITH THE STORMS TONIGHT...SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS. THE COLD FRONT PLOWS THROUGH THE AREA FROM WEST TO EAST AFTER MIDNIGHT TONIGHT EFFECTIVELY ENDING THE THREAT FOR SEVERE WEATHER AND HEAVY RAINS. COOLER CONDITIONS FOLLOW BY DAWN. HOWEVER...A STRONG WIND FIELD WILL REMAIN AND A WIND ADVISORY MAY NEED TO BE CONSIDERED ONCE THE NEAR TERM SEVERE THREAT DIMINISHES. FOLLOWING AN EXTENDED POST-FRONTAL DRY SLOT...THE WRAP AROUND LOW CLOUDS AND PCPN FROM THE SFC LOW...ALONG WITH A SECONDARY COLD FRONT...WILL GRADUALLY SLIP SOUTHEAST INTO THE AREA LATER THURSDAY MAKING FOR A CLOUDY AND COOL END TO THE DAY. A CHANCE OF SHOWERS CAN BE EXPECTED FROM THIS BOUNDARY FOR MOST OF THE AREA THAT EVENING AND INTO THE NIGHT. FOLLOWING THE COOL AND POTENTIALLY DAMP NIGHT...FRIDAY WILL TURN OUT PARTLY SUNNY AND SLIGHTLY WARMER AS HIGH PRESSURE BUILDS INTO THE AREA. FOLLOWED A BLEND OF PERSISTENCE...TRENDS...INHERITED GRIDS AND THE LATEST GUIDANCE FROM THE ADJMET FOR TEMPERATURES THROUGH THE PERIOD ALONG WITH ONLY MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...MAXED THEM OUT TONIGHT AND WENT BELOW MOS FOR THE MOST PART THURSDAY... THOUGH MORE IN LINE WITH THE CHANCE CATEGORY MET NUMBERS THURSDAY NIGHT. WENT DRY ON FRIDAY. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/ THE LONG TERM PORTION OF THE FORECAST BEGINS WITH RIDGING ACROSS THE REGION ON FRIDAY NIGHT...WITH DRY WEATHER TO START THE WEEKEND. A COLD FRONT IS FORECAST TO BE APPROACHING KENTUCKY FROM THE WEST BY SUNDAY MORNING...AND WILL CARRY A CHANCE TO SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTHWEST PART OF FORECAST AREA FOR SUNDAY NIGHT. AS THE FRONT SLOWLY MAKES ITS WAY EAST WILL INCREASE PROBABILITY TO CHANCE FOR MOST OF THE FORECAST AREA ON SUNDAY...BUT WILL CARRY ONLY A SLIGHT CHANCE IN THE FAR SOUTHEAST FOR SUNDAY. THERE IS SOME QUESTION ON HOW QUICKLY THE FRONT WILL PASS THROUGH KENTUCKY. THE 12Z OPERATIONAL GFS APPEARS TOO FAST WITH THE COLD FRONTAL PASSAGE...WITH THE FRONT WELL SOUTHEAST OF KENTUCKY BY 12Z MONDAY. THE GFS ENSEMBLE MEAN SUPPORTS A SLIGHTLY SLOWER SOLUTION. WILL FOLLOW THE SLOWER FRONTAL MOVEMENT DEPICTED BY THE 12Z ECMWF AND GEM. FOLLOWING THE ECMWF AND GEM...AS WELL AS HPC GUIDANCE YIELDS A SOLUTION WHERE THE FRONT WILL BE ABOUT ONE HALF WAY ACROSS KENTUCKY AT 12Z MONDAY. AS A RESULT WILL CARRY THE HIGHEST CHANCES OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY. WILL CONTINUE WITH HIGH CHANCE PROBABILITIES IN THE EASTERN PART OF THE FORECAST AREA MONDAY NIGHT...WITH ONLY A SLIGHT CHANCE IN THE FAR NORTHWEST. A COOLER AIR MASS WILL MOVE INTO THE AREA FOLLOWING THE FRONTAL PASSAGE WITH COOLER WEATHER FOR TUESDAY. TEMPERATURES LOOK TO REBOUND QUICKLY BY WEDNESDAY. && .AVIATION.../00Z TO 24Z/...UPDATED IFR CONDITIONS...AND PERIODICALLY WORSE...PLAGUING THE TAF SITES THIS EVENING AND WILL CONTINUE THRU THE NEXT SEVERAL HOURS AS A COLD FRONT BEGINS MARCHING ACROSS KENTUCKY TRIGGERING SEVERE TSTMS OVER THE COAL FIELDS. TSTM ACTIVITY SHOULD YIELD TO MORE OF A SHRA EVENT AFTER MIDNIGHT...BUT LOWERING CIGS WILL KEEP IFR CONDITIONS PREVAILING. STRONG W TO NW WINDS WILL DEVELOP BY SUNRISE IN THE WAKE OF THE COLD FRONT...WITH GUSTS DURING THE DAY FROM 15 TO 20 KTS AS CIGS AND VSBYS GRADUALLY RETURN TO VFR. THOUGH SHRA MAY LINGER THRU THE DAY...SPOTTY COVERAGE IS ANTICIPATED AND WILL LEAVE VCSH IN THE TAFS AFTER 12Z TO ACCOUNT FOR THIS POTENTIAL. && .HYDROLOGY ONE OR TWO CLUSTERS OF ORGANIZED STRONG TO SEVERE STORMS WILL MOVE OVER EAST KENTUCKY LATER THIS EVENING AND THROUGH THE FIRST PART OF THE NIGHT AHEAD OF A POTENT COLD FRONT. BETWEEN ONE AND TWO INCHES OF RAIN WILL LIKELY FALL THROUGH THE AREA FROM THIS WITH THE HIGHEST AMOUNTS IN THE WESTERN PARTS OF THE AREA. DUE TO THE ANTICIPATED HEAVY NATURE OF THE RAIN WITH THESE CLUSTERS AND THE POTENTIAL FOR THUNDERSTORMS TRAINING OVER THE SAME AREAS THERE IS A HEIGHTENED THREAT FOR FLASH FLOODING THROUGH THE NIGHT. FOR THAT REASON A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY. RIVER FLOODING LOOKS MORE IFFY AT THIS TIME WITH EVEN TWO INCHES OF BASIN WIDE RUNOFF FORECASTED LIKELY TO KEEP MOST RIVERS FROM EXCEEDING ACTION STAGE. && .HYDROLOGY && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 AM EDT THURSDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF/JP LONG TERM....SBH AVIATION...MB HYDROLOGY...GREIF
Hazardous weather outlook, Apr 27, 4:00 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 400 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING WINDS...OR EXCESSIVE RAINFALL THROUGH THE NIGHT. GREIF
In the hours before
Special weather statement, Apr 27, 7:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 710 PM EDT WED APR 27 2011 KYZ079-083-084-280000- PULASKI-WAYNE-MCCREARY- 710 PM EDT WED APR 27 2011 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT WEDNESDAY EVENING... SOUTH CENTRAL PULASKI... WAYNE AND MCCREARY. AT 710 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED 8 MILES SOUTHWEST OF SUNNYBROOK...OR 10 MILES SOUTHEAST OF ALBANY...MOVING NORTHEAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POWERSBURG AROUND 720 PM EDT...MOUNT PISGAH AROUND 725 PM EDT...BURFIELD AROUND 730 PM EDT...ROCKEYBRANCH AROUND 735 PM EDT...AND KIDDS CROSSING AROUND 740 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING FOR EASTERN KENTUCKY. A FLASH FLOOD WATCH IS ALSO IN EFFECT. GREIF
Local storm report, Apr 27, 7:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FLOOD IRVINE 37.70N 83.97W
04/27/2011 ESTILL KY EMERGENCY MNGR
SEVERAL ROADS IN THE IRVINE AREA FLOODED. HIGHWYAY 89 AT
1030 WINCHESTER ROAD HAS SEVERAL INCHES OF STANDING
WATER. 246 MAIN STREET ALSO HAS SEVERAL INCHES OF
STANDING WATER. MILLERS CREEK AT RAILROAD CROSSING HAS
WATER OVER THE ROAD. ALL DITCH LINES OVERFLOWING INTO THE
ROAD. STANDING OR RUNNING WATER ON MOST ROADWAYS.
&&
JCARICOLocal storm report, Apr 27, 7:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL COLDIRON 36.83N 83.45W
04/27/2011 E1.00 INCH HARLAN KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Apr 27, 7:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLOOD IRVINE 37.70N 83.97W
04/27/2011 ESTILL KY EMERGENCY MNGR
STANDING WATER OVER THE ROADWAY AT DARK HOLLOW AND STACY
LANE.
&&
JCARICOLocal storm report, Apr 27, 7:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL LOYALL 36.85N 83.35W
04/27/2011 E1.00 INCH HARLAN KY LAW ENFORCEMENT
QUARTER SIZE HAIL WAS REPORTED BY LAW ENFORECEMENT.
&&
JPLocal storm report, Apr 27, 7:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST LOYALL 36.85N 83.35W
04/27/2011 E60 MPH HARLAN KY TRAINED SPOTTER
WIND GUSTS ESTIMATED UP TO 60 MPH.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:27 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 33 min |
| Apr 27, 8:36 AM EDT | Tornado Warning | JKL | Wayne | 24 min |
| Apr 27, 8:53 AM EDT | Tornado Warning | JKL | Pulaski, Wayne | 38 min |
| Apr 27, 9:16 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Pulaski, Rockcastle | 44 min |
| Apr 27, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Whitley | 51 min |
| Apr 27, 10:02 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 43 min |
| Apr 27, 5:23 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 37 min |
| Apr 27, 5:44 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 46 min |
| Apr 27, 6:37 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| Apr 27, 7:03 PM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 6 hr |
| Apr 27, 7:07 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie | 38 min |
| Apr 27, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 38 min |
| Apr 27, 7:29 PM EDT | Areal Flood Advisory | JKL | Bath, Clay, Estill, Fleming, Jackson, Knox and 13 more | 6 hr |
| Apr 27, 7:42 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 48 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.